Green Monkey - I posted the following in the thread about Checking In: viewtopic.php?f=1&t=53421
But here is a copy here as well because it might be found by other folks with the same issue.
Welcome back Green Monkey - Its been a long time. I was hoping you were doing OK. Liked your post about the bidet at Burning Man. Anyway - as you know they often use atropine to slow things down when you are treated with irinotecan. Atropine is an Anticholinergic of which there are many examples available on the market via prescription. They are used to treat many conditions some of which might interest you - gastrointestinal disorders, such as diarrhea, overactive bladder, and incontinence. They usually prescribe these for COPD, and overactive bladder. Have you talked to your GP about what he may suggest? An over the counter incontinence drug might give you some relief also or at least a start to see if one of these might work. I read that Hyland's EnurAid contains a small amount of belladonna which is also an Anticholinergic, low does might do the trick, or if you can talk your GP into prescribing a prescription one to test the waters maybe?
In the case of colon cancer patients some creative imagination might be necessary. You have probably lost some length of colon. So the whole waste processing apparatus is shortened, less absorption of water from the colon so there is always a likely hood of more diarrhea. Things like Rheaban (contains magnesium aluminium phyllosilicate) and Kaopectate (contains Bismuth Subsalicylate) are adsorbents and may help to bind things up some, but that I don't believe is your problem. You need to slow things down. I assume you have tried Imodium? They sometime give you that in prescription form as Loperamide when you are getting FOLFOX and FOLFIRI. That might help but you likely will need to take more than what the box says. - its a used to treat short bowel syndrome which of course is really what many end up with when they have a colon resection! Loperamide is a different kind of drug than the anticholinergic drugs - its actually an Opioid but is not a narcotic. Usually when you are in CRC treatment they let you take as much of this stuff as you need. You just need to be careful not to put yourself in the opposite situation of constipation. It sort of starts to put your colon to sleep if you will.
Here is a link to Loperamide: https://en.wikipedia.org/wiki/Loperamide
Another to short bowel syndrome: https://en.wikipedia.org/wiki/Short_bowel_syndrome
And another about anticholinergics : https://en.wikipedia.org/wiki/Anticholinergic
Have a frank talk with your GP. He should probably know that the adsorbents are not going to work all that well. But maybe Imodium or one of the anticholinergic agents will.
Good luck too you.